| Model Number |
CYF-5 |
| Medical Device Problem Code |
Material Split, Cut or Torn (4008)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/28/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
Event or Problem Description
It was reported the cystonephrofiberscope had damage to the channel, coming undone.There were no reports of patient harm.
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the device evaluation and the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over five (5) years since the subject device was manufactured.The device was returned to olympus for inspection, and the customer reportable malfunction was confirmed.A definitive root cause was not identified, however based on the results of the investigation, the probable cause of the "loose luer-mouthpiece (biopsy channel port)" malfunction would likely be related to the following mechanism: 1.When attaching a forceps/irrigation plug (maj-891) to luer-mouthpiece, the plug was tightened with excessive torque.2.Due to the above excessive torque, insertion section mount t which acted as a rotation stopper for luer-mouthpiece received torque.3.The rotation stopper of insertion section mount was deformed by the torque.4.Deformation of insertion section mount made luer-mouthpiece easier to rotate.5.Luer-mouthpiece was loose by attaching forceps/irrigation plug repeatedly.Three attempts were made to obtain additional information regarding the reported event, but no response was received from the customer.Olympus will continue to monitor field performance for this device.
Event or Problem Description
The issue occurred during reprocessing.